# SDR 0207008

- Difficulty date: July 29, 2002
- Submitted: July 29, 2002
- Operation: General aviation
- Aircraft: N5172J
- Make and model: Cessna 172R
- Aircraft serial: 17281095
- Aircraft time: 313 hours, 313 cycles
- System (JASC): 2800 · Aircraft Fuel System
- Part: Reservoir
- Part number: 051600918
- Part serial: NA
- Condition: Ruptured
- Location: Fuel System
- Part time: 313 hours, 313 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

UPON ROUTINE INSPECTION, IT WAS NOTED THAT A FUEL STAIN WAS EVIDENT ON THE UNDERBELLY OF THE AIRCRAFT IN THE FACINITY OF THE FUEL SELEVTOR VALVE. CABIN FLOORING AND UPHOLSTERY WAS REMOVED AND THE FUEL SELECTOR AND FUEL RESEVOIR PN 0516009-18 WAS REMOVED & INSPECTED. THE RESEVOIR WAS PURGED AND PRESSURE TESTED. THE TANK WAS THEN COVERED IN A SOAPY WATER SOLUTION AND A LEAK WAS NOTED COMING FROM A WELDED SEAM. IT IS BELIEVED THAT A MINIMUM .75 INCH CRACK WAS EVIDENT IN A PART WITH ONLY 300 HOURS.
